Osaka Journal of Mathematics

Corrected energy of the Reeb distribution of a 3-Sasakian manifold

Domenico Perrone

Full-text: Open access


In this paper we show that the Reeb distribution on a spherical space form which admits a 3-Sasakian structure minimizes the corrected energy. Analogously for the characteristic distribution of the normal complex contact structure on the complex projective space $\mathbb{C}P^{2m+1}$ induced via the Hopf fibration $S^{1}\hookrightarrow S^{4m+3}\to \mathbb{C}P^{2m+1}$. This last result is a consequence of a more general result on the corrected energy of the characteristic distribution of a compact twistor space over a quaternionic-Kähler manifold with positive scalar curvature (equipped with a normal complex contact metric structure).

Article information

Osaka J. Math., Volume 45, Number 3 (2008), 615-627.

First available in Project Euclid: 17 September 2008

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53C25: Special Riemannian manifolds (Einstein, Sasakian, etc.)
Secondary: 53C15: General geometric structures on manifolds (almost complex, almost product structures, etc.) 53C20: Global Riemannian geometry, including pinching [See also 31C12, 58B20] 53D10: Contact manifolds, general


Perrone, Domenico. Corrected energy of the Reeb distribution of a 3-Sasakian manifold. Osaka J. Math. 45 (2008), no. 3, 615--627.

Export citation


  • D.E. Blair: Riemannian Geometry of Contact and Symplectic Manifolds, Progr. Math. 203, Birkhäuser, Boston, MA, 2002.
  • D.E. Blair and A. Turgut Vanli: Corrected energy of distributions for 3-Sasakian and normal complex contact manifolds, Osaka J. Math. 43 (2006), 193–200.
  • F. Brito: Total bending of flows with mean curvature correction, Differential Geom. Appl. 12 (2000), 157–163.
  • P.M. Chacón, A.M. Naveira and J.M. Weston: On the energy of distributions, with application to the quaternionic Hopf fibrations, Monatsh. Math. 133 (2001), 281–294.
  • P.M. Chacón and A.M. Naveira: Corrected energy of distributions on Riemannian manifolds, Osaka J. Math. 41 (2004), 97–105.
  • F.J. Carreras: Linear invariants of Riemannian almost product manifolds, Math. Proc. Cambridge Philos. Soc. 91 (1982), 99–106.
  • B. Foreman: Complex contact manifolds and hyperkähler geometry, Kodai Math. J. 23 (2000), 12–26.
  • O. Gil-Medrano, J.C. González-Dávila and L. Vanhecke: Harmonicity and minimality of oriented distributions, Israel J. Math. 143 (2004), 253–279.
  • S. Ishihara and M. Konishi: Real contact 3-structure and complex contact structure, Southeast Asian Bull. Math. 3 (1979), 151–161.
  • S. Ishihara and M. Konishi: Complex almost contact manifolds, Kodai Math. J. 3 (1980), 385–396.
  • T. Kashiwada: A note on a Riemannian space with Sasakian 3-structure, Natur. Sci. Rep. Ochanomizu Univ. 22 (1971), 1–2.
  • T. Kashiwada: On a contact 3-structure, Math. Z. 238 (2001), 829–832.
  • S. Kobayashi and K. Nomizu: Foundations of Differential Geometry, II, Wiley-Interscience, New York, 1969.
  • J.J. Konderak: On sections of fibre bundles which are harmonic maps, Bull. Math. Soc. Sci. Math. Roumanie (N.S.) 42 (90) (1999), 341–352.
  • B. Korkmaz: Normality of complex contact manifolds, Rocky Mountain J. Math. 30 (2000), 1343–1380.
  • C. LeBrun: Fano manifolds, contact structures, and quaternionic geometry, Internat. J. Math. 6 (1995), 419–437.
  • D. Perrone: Hypercontact metric three-manifolds, C.R. Math. Acad. Sci. Soc. R. Can. 24 (2002), 97–101.
  • S. Sasaki: Spherical space forms with normal contact metric 3-structure, J. Differential Geometry 6 (1971/72), 307–315.
  • G. Wiegmink: Total bending of vector fields on Riemannian manifolds, Math. Ann. 303 (1995), 325–344.
  • C.M. Wood: On the energy of a unit vector field, Geom. Dedicata 64 (1997), 319–330.